Alert archive / South Carolina / Heat Advisories in 2005
Heat Advisory 6, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Aug 19, 2005, 2:52 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Aug 20, 2005, 2:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2005, 2:52 PM EDT (18:52 UTC)
- In effect from
- Aug 20, 2005, 2:00 PM EDT
- Expired
- Aug 20, 2005, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Aug 19, 2:34 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 19, 2:34 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 234 PM EDT FRI AUG 19 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... UPPER RIDGE CENTERED TO OUR WEST TO STRENGTHEN AND BUILD EAST...RESULTING IN WARM TEMPS AND LIMITED CONVECTION OVER THE WEEKEND. WILL UNDERCUT MODEL GUIDANCE ON MAX TEMPS A LITTLE DUE TO THEIR HISTORY OF BEING A LITTLE TOO WARM THIS SEASON. HOWEVER...TEMPS SHOULD STILL REACH THE MID 90S...AND WITH DEWPOINTS IN THE LOWER 70S OR HIGHER...HEAT INDEX VALUES ARE EXPECTED TO REACH 105 FOR THREE HOURS OR MORE. WILL ISSUE A HEAT ADVISORY FOR THE ENTIRE FORECAST AREA FOR SATURDAY AFTERNOON. ONE WILL LIKELY BE REQUIRED FOR SUNDAY AFTERNOON AS WELL. UPPER ENERGY TO MOVE THROUGH THE MIDWEST AND MID ATLANTIC MONDAY...WHILE THE UPPER HIGH WEAKENS AND SHIFTS WEST. LOWERING UPPER HEIGHTS FOR OUR REGION WITH FRONT APPROACHING SUNDAY NIGHT...AND MOVING THROUGH MONDAY. && .LONG TERM (TUESDAY THROUGH FRIDAY)... FRONT SHIFTS TO THE COAST LATE MONDAY/TUESDAY. UPPER RIDGE WILL BEGIN TO STRENGTHEN OVERHEAD...AND SURFACE HIGH BUILDS EAST INTO THE GREAT LAKES AND NEW ENGLAND REGIONS. THIS APPEARS TO HOLD THE FRONT NEARLY STATIONARY NEAR OR JUST SOUTH OF OUR FORECAST AREA. WEAK ISENTROPIC LIFT TO DEVELOP...AND WITH FRONT IN THE VICINITY... APPEARS CHANCE POPS WITH COOLER TEMPS THROUGHOUT MOST OF THE PERIOD. && .AVIATION... DRIER AIR ENTERING THE AREA AS WV IMAGERY SHOWS DRYING FROM THE NORTH. THIS SHOULD LIMIT A LOT OF THE CONVECTION. JUST ISOLATED TO WIDELY SCATTERED ACTIVITY LATE THIS AFTERNOON AND THIS EVENING. AIRMASS MODERATELY UNSTABLE THIS AFTERNOON WITH LIS -4/-5 AND CAPES 2000-3000. FREEZING LEVEL IS HIGH AT 16 THOUSAND FEET AND H5 TEMP -3C. SO SOME THUNDERSTORMS STILL POSSIBLE. BUT HAIL UNLIKELY. WITH MID LEVEL DRY AIR THERE COULD BE SOME DOWNBURSTS. HOWEVER... WE MAY NOT GET ANY THUNDERSTORMS. ANYWAY...LIGHT WINDS TONIGHT AND MORE PATCHY FOG NEAR SUNRISE SATURDAY WITH VSBYS AROUND 3 MILES. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...HEAT ADVISORY SATURDAY AFTERNOON ALL ZONES. GA...HEAT ADVISORY SATURDAY AFTERNOON ALL ZONES. && 31/31/07
Hazardous weather outlook, Aug 19, 4:08 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 408 AM EDT FRI AUG 19 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-200900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 408 AM EDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THUNDERSTORMS WILL BE SCATTERED THIS AFTERNOON AND EVENING. LOCALLY STRONG STORMS ARE POSSIBLE...PRODUCING HEAVY RAIN... FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:43 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 25 min |
Nearby
Heat Advisories in South Carolina, 2005Heat Advisories in Georgia, 2005Every heat advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.